Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 34, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 12, 2008, 3:17 PM EDT for 6 counties in Florida. It took effect at May 13, 2008, 3:16 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 3:17 PM EDT (19:17 UTC)
- In effect from
- May 13, 2008, 3:16 AM EDT
- Expired
- May 13, 2008, 7:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 121917 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT MON MAY 12 2008 FLZ054-130000- /O.CAN.KMLB.FW.A.0030.080513T1700Z-080513T2300Z/ /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ INDIAN RIVER- 317 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH FOR TUESDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ041-044>046-053-058-144-130000- /O.UPG.KMLB.FW.A.0030.080513T1700Z-080513T2300Z/ /O.NEW.KMLB.FW.W.0034.080513T1700Z-080513T2300Z/ /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 317 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY DRY AIR IS EXPECTED TO LINGER OVER THE INTERIOR OF EAST CENTRAL FLORIDA THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-059-064-141-147-130000- /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ SOUTHERN BREVARD-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 317 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS82 KMLB 121925 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT MON MAY 12 2008 FLZ041-044>046-053-058-144-130900- /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ /O.CON.KMLB.FW.W.0034.080513T1700Z-080513T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 325 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... VERY DRY AIR IS EXPECTED TO LINGER OVER THE INTERIOR OF EAST CENTRAL FLORIDA THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-054-059-064-141-147-130000- /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 325 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... VERY LOW RH CONDITIONS AND DRY WESTERLY WINDS WILL KEEP CRITICALLY LOW RH VALUES IN PLACE ONE TO TWO HOURS PAST DARK. A SEA BREEZE IS FORECAST TO DEVELOP ALONG THE EAST COAST TUESDAY AFTERNOON. ONSHORE FLOW WILL PREVENT CRITICALLY LOW RH CONDITIONS FROM OCCURRING ALONG THE COASTAL AREAS. $$
000 WWUS82 KMLB 130716 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 316 AM EDT TUE MAY 13 2008 FLZ047-054-059-064-141-147-132300- /O.EXB.KMLB.FW.W.0034.080513T1600Z-080513T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 316 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ041-044>046-053-058-144-132315- /O.NEW.KMLB.FW.A.0031.080514T1600Z-080514T2300Z/ /O.EXT.KMLB.FW.W.0034.080513T1600Z-080513T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 316 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 3:00 PM EDT, 17 minutes earlier.
Area forecast discussion, May 12, 3:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT MON MAY 12 2008
.DISCUSSION...
TONIGHT/TUE...BRISK W-NW WINDS WILL DIMINISH AFTER SUNSET BECMG NORTH
DURING THE OVERNIGHT HRS...THEN GRADUALLY VEER TO NE EARLY TUE AS THE
SFC HIGH PRES RIDGE DRIFTS EWD ACROSS THE DEEP SOUTH AND INTO THE
ATLC. WITH SFC HIGH NEARING THE LONGITUDE OF FL COUPLED WITH MUCH
LOWER TDS IN PLACE...EXPECT WINDS TO DROP OFF...ALLOWING MINS TO COOL
INTO THE U50S AREAWIDE LATE TONIGHT. 60-L60S LKLY ACROSS THE FAR SE
CWA...AS WELL AS THE METRO ORL AREA. WITH FLOW ACQUIRING ONSHORE
COMPONENT TUE AFTN...EXPECT NR TO SLGTLY BELOW NORMAL TEMPS TO BE
MAINTAINED...NR 80F/L80S ALONG THE COAST AND 85F INLAND.
TUE NIGHT-THU NIGHT...UPPER LEVEL RIDGE BUILDS OVER THE AREA MIDWEEK
KEEPING WEATHER WARM AND DRY. HIGH PRESSURE CENTERED NORTH OF THE
REGION WED WILL KEEP AN ONSHORE FLOW OVER EAST CENTRAL FLORIDA WITH
WINDS THEN VEERING TO THE SOUTHEAST THURS AS HIGH PRESSURE BEGINS TO
MOVE OFF TO THE EAST. MAX TEMPS WED WILL REACH THE MID/UPPER 80S
INLAND WITH LOW 80S NEAR THE COAST AS ONSHORE FLOW KEEPS TEMPS A
LITTLE COOLER. THURS WILL SEE ABOVE AVERAGE HIGHS IN THE UPPER 80S
ALONG THE COAST TO LOW 90S INLAND.
FRI-MON (PREVIOUS DISCUSSION)...LATEST MEDIUM RANGE GUIDANCE
INDICATES RIDGE ALOFT WILL HOLD OVER THE AREA THROUGH LATE WEEK THEN
BE REPLACED BY SOME TROFFING AND POSSIBLY A FRONTAL BAND PUSHING
INTO THE STATE OVER THE WEEKEND. STILL SOME DISAGREEMENT WRT EXTENT
AND TIMING OF THIS OCCURRING SO NOT GOING MORE THAN A SLIGHT CHANCE
OF POPS. WITH QUESTIONS ON THE TIMING AND AMOUNT OF MOISTURE RETURN
OCCURRING IN THE OTHERWISE DRY PATTERN OF LATE...WILL KEEP LOW POPS
IN FOR SAT ONLY AT THIS TIME BUT MAY NEED ADJUSTED UP/DOWN AS
SITUATION GETS BETTER IN FOCUS. TEMPS A LITTLE WARMER THAN MID MAY
CLIMO NORMS.
&&
.AVIATION...VFR WITH DRSG WIND GUSTS BY 00Z. SKC THRU ABOUT 14Z-15Z
WITH FEW-SCT035-045 DVLPG NR THE COAST AND TRYING TO ADVECT INLAND
...THOUGH SUSPECT IT WILL (AT LEAST INITIALLY) GET EATEN UP BY DRY
LOW-MID LVL AIR OVER THE INTR.
&&
.MARINE...MDT OFFSHORE FLOW WILL VEER TO NORTH TONIGHT THEN DCRS
FURTHER AS IT VEERS TO NE @ 10-15KT. EASTERLY ONSHORE FLOW WED WILL
VEER TO THE SOUTH/SOUTHEAST THURS WITH WIND SPEEDS GENERALLY AROUND
15 KNOTS OR LESS. SEAS LOOK TO INCREASE ABOVE ADVISORY LEVELS BY WED
AFTERNOON DUE TO ELEVATED NORTHEAST SWELL GENERATED BY LOW PRESSURE
EAST OF THE MID ATLANTIC COAST. THIS WILL MAINLY AFFECT THE OFFSHORE
WATERS THROUGH THURS EVENING WITH SEAS UP TO 7 FEET EXPECTED.
&&
.FIRE WEATHER...WITH GRADIENT FLOW SLACKENING OVERNIGHT/TUE...THERE
SHOULD BE SOME DELAY IN ADVECTION OF MODIFIED MARINE AIR MASS INTO
THE INTR DURG TUE AFTN. MODEL PROGS AGREE WITH THIS SCENARIO...AND
INDICATE SUFFICENT RH DURATIONS ACROSS ALL THE INTR COS TO WARRANT
UPGRADE OF FWW TO AN RFW. ONSHORE FLOW WED WILL KEEP RH LEVELS ABOVE
CRITICAL LEVELS NEAR THE COAST...HOWEVER INTERIOR LOCATIONS COULD
STILL SEE MIN RH VALUES AROUND 35 PERCENT FOR A FEW HOURS IN THE
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 80 62 82 / 0 0 0 10
MCO 59 85 62 87 / 0 0 0 0
MLB 57 83 65 83 / 0 0 0 0
VRB 58 83 64 82 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 1 PM TO 7 PM TUESDAY FOR INLAND VOLUSIA-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM TUESDAY FROM FLAGLER
BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
&&
CRISTALDI/WEITLICHHazardous weather outlook, May 12, 5:21 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 521 AM EDT MON MAY 12 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 521 AM EDT MON MAY 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... GUSTY NORTHWEST WINDS WILL MAKE BOATING CONDITIONS HAZARDOUS ON AREA LAKES THROUGH THE AFTERNOON. WINDS ARE FORECAST TO DECREASE LATE AFTERNOON. ...DENSE FOG/SMOKE IMPACT... DENSE SMOKE WILL MAKE DRIVING A HAZARD ON ROADWAYS NEAR EXISTING FIRES ACROSS SOUTHERN BREVARD COUNTY ALONG INTERSTATE 95 FROM GRANT- VALKARIA NORTH TO MALABAR AND EAST TO THE INDIAN RIVER. ADDITIONALLY...SMOKE WILL REMAIN A VISIBILITY HAZARD NEAR FIRES JUST WEST OF COCOA TO LAKE POINSETT AS WELL AS ALONG THE L P G A BOULEVARD AREA JUST NORTH OF DAYTONA BEACH. ROAD CLOSURES ARE LIKELY IN THE VICINITY OF THESE FIRES. MOTORISTS SHOULD BE AWARE OF SUDDEN VISIBILITY CHANGES WHICH CAN REDUCE VISIBILITY TO 100 YARDS OR LESS. DRIVE WITH LOW BEAM HEADLIGHTS. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS. ...FIRE WEATHER IMPACT... A HIGH FIRE DANGER WILL EXIST TODAY DUE TO CONTINUED DRY CONDITIONS AND GUSTY WINDS. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND THE DRY FUEL CONDITIONS COUPLED WITH GUSTY WINDS WILL MAKE FOR RAPID FIRE RUNS IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FIRE WEATHER DANGER WILL CONTINUE TO EXIST THROUGH THE UPCOMING WEEK AS NO SIGNIFICANT RAIN CHANCE IS IN THE FORECAST. THE HIGHEST FIRE WEATHER CONCERN WILL SHIFT TO INLAND LOCATIONS ON TUESDAY AS A SEA BREEZE IS FORECAST TO DEVELOP DURING THE AFTERNOON. A LOW TO MODERATE THREAT OF RIP CURRENTS CAN BE EXPECTED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:18 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 12 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.